MAUDE Adverse Event Report: LIMACORPORATE S.P.A SMR SYSTEM; METAL BACK LINER SMALL

LIMACORPORATE S.P.A SMR SYSTEM; METAL BACK LINER SMALL
Model Number 1375.20.020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Muscle/Tendon Damage (4532)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records (dhr) of the products involved could not be performed, as the lot numbers are unknown.Consequently, traceability to manufacturing and quality records was not possible.A final mdr report will be shared once the investigation is complete.
 
Event or Problem Description
A shoulder revision surgery was performed on (b)(6) 2021 due to cuff failure, component wear, loss of range of motion, and pain.The complaint source also reported that cuff failure caused superior migration of the humeral head, with significant wear through the liner.The liner was still engaged in the metal-back component.As a result, the surgeon decided to remove the anatomic components and convert the implant to a reverse configuration.The following devices were explanted: · smr humeral head ø50 mm (product code: 1322.09.500, lot number: unknown).· neutral adaptor taper standard (product code: 1330.15.270, lot number: unknown).· smr finned humeral body (product code: 1350.15.110, lot number: unknown).· liner f.Met.Back glen.Small (product code: 1377.50.020, lot number: unknown).· metal-back glenoid small (product code: 1375.20.020, lot number: unknown).The initial shoulder implantation surgery was performed on (b)(6) 2009.The patient was female and was 88 years old at the time of the revision surgery.Event happened in australia.
 
Event or Problem Description
A shoulder revision surgery was performed on (b)(6), 2021, due to cuff failure, component wear, loss of range of motion, and pain.The complaint source reported that cuff failure caused superior migration of the humeral head, with significant wear through the liner.The liner was still engaged in the metal-back component at the time of explantation.As a result, the surgeon decided to remove the anatomic components and convert the implant to a reverse configuration.The following devices were explanted: · smr humeral head ø50mm (product code 1322.09.500, lot number: unknown) · neutral adaptor taper standard (product code 1330.15.270, lot number: unknown) · smr finned humeral body (product code 1350.15.110, lot number: unknown) · liner f.Met.Back glen.Small (product code 1377.50.020, lot number: unknown) · metal-back glenoid small (product code 1375.20.020, lot number: unknown) the primary shoulder surgery was performed on (b)(6) 2009.The implant had therefore been in situ for approximately 12 years and 9 months at the time of revision.The patient was a female, 88 years old at the time of the revision surgery.Event happened in australia.
 
Event or Problem Description
A shoulder revision surgery was performed on(b)(6), 2021, due to cuff failure, component wear, loss of range of motion, and pain.The complaint source reported that cuff failure caused superior migration of the humeral head, with significant wear through the liner.The liner was still engaged in the metal-back component at the time of explantation.As a result, the surgeon decided to remove the anatomic components and convert the implant to a reverse configuration.The following devices were explanted: · smr humeral head ø50mm (product code 1322.09.500, lot number: unknown) · neutral adaptor taper standard (product code 1330.15.270, lot number: unknown) · smr finned humeral body (product code 1350.15.110, lot number: unknown) · liner f.Met.Back glen.Small (product code 1377.50.020, lot number: unknown) · metal-back glenoid small (product code 1375.20.020, lot number: unknown) the primary shoulder surgery was performed on february 27th, 2009.The implant had therefore been in situ for approximately 12 years and 9 months at the time of revision.The patient was a female, 88 years old at the time of the revision surgery.Event happened in australia.
 
Additional Manufacturer Narrative
Investigation a review of the device history records (dhr) for the involved devices could not be performed, as the lot numbers for all explanted components are unknown.Consequently, traceability to manufacturing and quality records was not possible for this case.Pre-operative radiographs were collected and shared with an independent external medical expert in order to obtain a clinical assessment on the possible involvement of the devices in the reported event.However, no response was received from the medical expert at the time of this report.In the absence of lot traceability, device returns, and a medical expert assessment, a thorough analysis of this complaint could not be completed.Based on the available information, no evidence has emerged to suggest any product non-conformity or implant-related failure.The reported clinical findings, cuff failure, superior migration of the humeral head and liner wear, are recognised long-term complications of anatomic total shoulder arthroplasty, particularly in the context of a 12-year implantation period in an elderly patient.The root cause of the event cannot be definitively established based on the limited information available.Should any additional information become available, the conclusions of this complaint will be reassessed accordingly.Pms data & comments it should be noted that the metal-back glenoid product family (1377.50.Xxx) was subject to a field safety corrective action in 2024 in the australian market.The event reported in this complaint occurred in december 2021, prior to the recall.The post-market surveillance and field safety activities associated with field action have already been carried out in accordance with the applicable regulatory requirements.The action is positively closed by tga on (b)(6)2024.At the global level, the overall revision rate for the metal-back glenoid product family (1377.50.Xxx) stands at 0.4964% across 23,369 total devices produced.Based on the root cause analysis performed and according to the relevant pms data, no further corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Please note this is a final mdr.
 
Additional Manufacturer Narrative
Investigation a review of the device history records (dhr) for the involved devices could not be performed, as the lot numbers for all explanted components are unknown.Consequently, traceability to manufacturing and quality records was not possible for this case.Pre-operative radiographs were collected and shared with an independent external medical expert in order to obtain a clinical assessment on the possible involvement of the devices in the reported event.The medical expert concluded that the case is a clear example of secondary rotator cuff failure after total shoulder arthroplasty, representing the most common and inevitable course over time in this clinical setting.The age of the patient was considered consistent with this evolution, and the explant photographs reportedly showed typical asymmetric wear with otherwise intact polyethylene.According to the external medical expert, there is no sign of implant-related failure and the event should be considered a natural course of the underlying clinical condition rather than a product-related issue.In the absence of lot traceability and device returns, a complete technical investigation could not be performed.However, based on the available information and on the medical expert assessment, no evidence has emerged to suggest any product non-conformity or implant-related failure.The reported clinical findings, including cuff failure, superior migration of the humeral head and liner wear, are recognised long-term complications of anatomic total shoulder arthroplasty, particularly in the context of a 12-year implantation period in an elderly patient.Therefore, based on the information currently available, the event is assessed as not product related.Pms data & comments at the global level, the overall revision rate for the metal-back glenoid product family (1377.50.Xxx) stands at 0.4964% across 23,369 total devices produced.Based on the root cause analysis performed and according to the relevant pms data, no further corrective actions are required for this specific case.Limacorporate continues monitoring the market to promptly detect any further similar issue.Please note this is a final mdr.

Brand Name
SMR SYSTEM
Common Device Name
METAL BACK LINER SMALL
Manufacturer (Section D)
LIMACORPORATE S.P.A
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key24223086
Report Number3008021110-2026-00119
Device Sequence Number15598157
Product Code KWS
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K113254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number1375.20.020
Device Catalogue Number1375.20.020
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date05/26/2026
06/11/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device N
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown